MAUDE Adverse Event Report: BIOMERIEUX, SA API 20 E; API® 20 E

BIOMERIEUX, SA API 20 E; API® 20 E
Catalog Number 20100
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation: a biomérieux internal investigation was initiated in response to this customer complaint of a misidentification of yersinia bercovieri as yersinia enterocolitica in association with the api® 20 e 25strips (ref 20100).The lot number was not provided.As the lot number of api 20 e strip used is unknown and strain not available, the investigation was completed by analyzing the api database content and by testing strains of yersinia bercovieri available at biomérieux.Api database: yersinia bercovieri is not included is the api 20 e (references 20100 and 20160) database.Therefore, an identification result of yersinia bercovieri is not possible with these product references.Internal samples: four (4) biomérieux strains of yersinia bercovieri were tested with the api 20 e.Two (2) strains obtained single choice identifications of yersinia enterocolitica, one (1) strain obtained a low discrimination identification which included yersinia enterocolitica, and one (1) strain obtained no identification.Testing of internal strains reproduced the customer's claimed misidentification.Complaint trend analysis: a complaint trend analysis was performed on product references 20100 and 20160 (api 20 e) and reviewed complaints since 2017.No other complaints were registered for this issue.Risk assessment: biomerieux risk managers assessed the severity of the associated hazard as negligible and the overall risk to be irrelevant.Conclusion: as yersinia bercovieri is not included in the api 20 e database (product references 20100 and 20160), accurate identification is not currently possible with these product references.As some yersinia bercovieri strains available at biomérieux were identified to yersinia enterocoloitica, a study will be done to evaluate the possibility to integrate yersinia bercovieri in a future api 20 e database update.
 
Event or Problem Description
A customer in (b)(6) notified biomérieux of a misidentification of yersinia bercovieri as yersinia enterocolitica in association with the api® 20 e 25strips (ref 20100).The lot number was not provided.The customer stated that they obtained a very good identification of yersinia enterocolitica.The strain was sent to the institut pasteur where the identification was determined to be yersinia bercovieri via maldi-tof analysis.Api 20 e: yersinia enterocolitica, maldi-tof: yersinia bercovieri.There is no indication or report from the customer that this event led to any adverse event related to a patient's state of health.

Brand Name
API 20 E
Common Device Name
API® 20 E
Manufacturer (Section D)
BIOMERIEUX, SA
3 route de port michaud
la balme 38390
FR  38390
MDR Report Key10697386
Report Number9615754-2020-00163
Device Sequence Number11527621
Product Code JSS
UDI-Device Identifier03573026047818
UDI-Public03573026047818
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number20100
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2020
Initial Report FDA Received Date10/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1